Drug-induced pigmentation represents 10 to 20% of all cases of acquired hyperpigmentation and this hypothesis must be systematically raised in unexplained pigmented lesions especially in elderly people. The pathogenesis of drug-induced pigmentation is variable according to the causative medication and can involve an accumulation of melanin, sometimes following a nonspecific cutaneous inflammation and often worsened by sun exposure, an accumulation of the triggering drug itself, a synthesis of special pigments under the direct influence of the drug or deposits of iron following damage to the dermal vessels. The influence of sun exposure is usually obvious in most cases, either by sun-induced melanin synthesis stimulation with formation of complexes between melanin and the causative drug or by transformation of the drug in visible particles usually taken up by dermal macrophages under the influence of sunlight. The main drugs implicated in causing skin pigmentation are nonsteroidal anti-inflammatory drugs, antimalarials, amiodarone, cytotoxic drugs, tetracyclines, heavy metals and psychotropic drugs. Clinical features are very variable according to the triggering molecule, with a large range of patterns and shades which are sometimes more or less reminiscent of the culprit drug. Histological findings are very variable as well but the colored particles are often concentrated within dermal macrophages which are sometimes localized in a distinctive fashion with respect to dermal structures such as vessels or adnexes. Treatment is often limited to sun-avoidance or interruption of treatment with the offending drug but laser therapy recently gave rise to hope of a cure in some cases. These measures are often followed by a fading of the lesions but the pigmentation may last for a long time or may even become permanent in a small percentage of patients.